MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS FOOT CONTROL W/ BATTERY; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS FOOT CONTROL W/ BATTERY; UNIT, PHACOFRAGMENTATION
Model Number BL2390
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Codes Inflammation (1932); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned rather a field service technician was dispatched to evaluate the system on site.The system was found functioning to specification, and the reported problem was not reproducible.The review of the device history record review found that the system met specifications on the date of manufacture.The patient is doing well.The investigation is underway.
 
Event or Problem Description
A user facility in the united kingdom reported that they tried to use the foot pedal and had no response from it during segment removal.The operation was stopped and the patient was sent back to ward from theatre with only the capsulorohexis having been done and phaco not started.This caused some corneal inflammation.The patient was not left aphakic.After a 90 minute delay, when the system was working again the operation was completed the same afternoon.An additional top up of topical anesthesia was given.A follow up with the patient shows they are doing well with no concerns regarding visual outcome.
 
Additional Manufacturer Narrative
The root cause could not be determined, the field service engineer was not able to recreate fault.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.Health effect clinical code 1 removed 4582.Health effect impact code 2 removed 4633; added 4644.Health effect impact code 1 removed 2199.

Brand Name
STELLARIS FOOT CONTROL W/ BATTERY
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blv
saint louis, MO 63122
6362263220
MDR Report Key16899284
Report Number0001920664-2023-70048
Device Sequence Number5458897
Product Code HQC
UDI-Device Identifier00757770497836
UDI-Public(01)00757770497836
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBL2390
Device Catalogue NumberBL1433
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale